Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Quad Cities, IA

May 19, 2013Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 2013, 2:24 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 2:24 PM CDT (19:24 UTC)
Expired
May 19, 2013, 3:00 PM CDT
In force
36 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jo Daviess County, IL, Stephenson County, IL

The radar

The Milwaukee radar (KMKX), 110 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 2:28 PM CDTHAIL 0.5Winslow, ILRELAYED FROM MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WUUS53 KDVN 191924
SVRDVN
ILC085-177-192000-
/O.NEW.KDVN.SV.W.0022.130519T1924Z-130519T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...            
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 300 PM CDT

* AT 220 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LENA...AND
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDARVILLE...WINSLOW...DAMASCUS...SCIOTO MILLS...RED OAK...MC
  CONNELL...BUENA VISTA...ORANGEVILLE...ONECO...AFOLKEY AND ROCK
  GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4250 8942 4219 8984 4250 9004
TIME...MOT...LOC 1923Z 222DEG 34KT 4243 8985

HAIL...0.75IN
WIND...60MPH

$$

DLF
2 follow-up statements
785 
WWUS53 KDVN 191936
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CDT SUN MAY 19 2013

ILC085-191945-
/O.CAN.KDVN.SV.W.0022.000000T0000Z-130519T2000Z/
JO DAVIESS IL-
236 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JO DAVIESS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4250 8991 4250 8942 4225 8976
TIME...MOT...LOC 1935Z 222DEG 34KT 4251 8975

$$

ILC177-192000-
/O.CON.KDVN.SV.W.0022.000000T0000Z-130519T2000Z/
STEPHENSON IL-
236 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON COUNTY UNTIL 300 PM CDT...

AT 233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINSLOW...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ORANGEVILLE...ONECO...AFOLKEY AND ROCK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4250 8991 4250 8942 4225 8976
TIME...MOT...LOC 1935Z 222DEG 34KT 4251 8975

HAIL...0.75IN
WIND...60MPH

$$

DLF
449 
WWUS53 KDVN 191955
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT SUN MAY 19 2013

ILC177-192005-
/O.EXP.KDVN.SV.W.0022.000000T0000Z-130519T2000Z/
STEPHENSON IL-
255 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STEPHENSON COUNTY
WILL EXPIRE AT 300 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4250 8991 4250 8942 4225 8976
TIME...MOT...LOC 1955Z 222DEG 34KT 4265 8958

$$

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:59 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 19, 12:59 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1259 PM CDT SUN MAY 19 2013

.UPDATE...
ISSUED AT 1249 PM CDT SUN MAY 19 2013

CLUSTER OF STORMS MOVING THROUGH THE QUAD CITIES APPEARS TO BE
LINKED TO A SHORTWAVE TROUGH LIFTING NORTH ACROSS IA AND NW IL.
OVERALL...MAIN SEVERE WEATHER THREAT APPEARS TO BE TRANSITIONING
TO STRONG WINDS IN THE NEAR TERM AS THIS CONVECTION IS MOVING AWAY
FROM MORE FAVORABLE PARAMETERS UPSTREAM ACROSS S CENTRAL IA INTO
MO.

THIS AREA...SOUTH CENTRAL INTO SE IA AND NE MO WILL BE THE NEXT
FOCUS FOR POSSIBLE SEVERE STORMS FROM MID TO LATE AFTERNOON AS A
PROMINENT UPPER LEVEL DRY SLOT AND MID LEVEL PUNCH OF 50-60 KT MID
LEVEL WINDS OVER EASTERN KS INTO NW MO APPROACHES.

&&

.SYNOPSIS...
ISSUED AT 249 AM CDT SUN MAY 19 2013

06Z SFC ANALYSIS HAS SYNOPTIC LOWS SOUTH OF KABR AND IN SOUTHWEST
KANSAS. NUMEROUS MESO LOWS AND HIGHS WERE ACROSS NEBRASKA/KANSAS
BEHIND THE NOW DECAYING MCS IN WESTERN IOWA AND MISSOURI. THE MAIN
FRONT RAN FROM THE KABR LOW INTO SOUTHWEST WISCONSIN AND THEN INTO
THE OHIO VALLEY. DEW POINTS OVER MOST OF THE MIDWEST AND PLAINS WERE
IN THE 50S AND 60S WITH 40S AND 50S OVER THE GREAT LAKES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 249 AM CDT SUN MAY 19 2013

NONLINEAR PROCESSES ARE DRIVING THE SENSIBLE WX. THUS ONE MUST LOOK
MORE CAREFULLY AT THE MODELS.

MCS AND LIFT TOOLS INDICATE THE CURRENT MCS OVER THE WESTERN PARTS
OF IA/MO WILL CONTINUE TO SLOWLY DECAY AS IT OUT RUNS THE BETTER
MOISTURE AND RUNS INTO THE UPPER RIDGE. OUTFLOW BOUNDARIES FROM THE
MCS WILL HELP FIRE NEW CONVECTION THROUGH SUNRISE WITH ISOLATED TO
POSSIBLY SCATTERED CONVECTION ENTERING THE WESTERN CWFA. THIS
CONVECTION WILL SLOWLY WEAKEN AFTER SUNRISE AS THE LLJ SHIFTS BACK
INTO THE PLAINS.

ISOLATED TO SCATTERED CONVECTION SHOULD LINGER THROUGH THE MORNING
ACROSS THE CWFA AS MESOSCALE INDUCED SHORTWAVES AND BOUNDARIES MOVE
THROUGH THE AREA.

THE MCS AND LIFT TOOLS INDICATE NEW CONVECTION SHOULD FIRE IN
CENTRAL IOWA AROUND MID DAY AND ENTER THE WESTERN CWFA BY MID
AFTERNOON. MESOSCALE BOUNDARIES WILL PLAY HEAVILY INTO THE OVERALL
EVOLUTION OF THIS CONVECTION BUT IT SHOULD EVOLVE INTO AN MCS BY
LATE AFTERNOON.

GIVEN THE MOISTURE/INSTABILITY SEVERE STORMS ARE A THREAT. THE MORE
SIGNIFICANT SEVERE STORMS SHOULD BE ACROSS EASTERN KS/WESTERN MO BUT
THERE SHOULD BE SOME THREAT OF SEVERE WIND/HAIL DURING THE AFTERNOON
AND EVENING HOURS.

TONIGHT...STRONG TO POSSIBLY SEVERE STORMS SHOULD BE SEEN ACROSS THE
AREA DURING THE EVENING. MCS/LIFT TOOLS SUGGEST AN MCS MOVING
THROUGH DURING THE EVENING. A MORE SUBSTANTIAL MCS SHOULD DEVELOP BY
SUNSET IN THE WESTERN PARTS OF IA/MO AND MOVE THROUGH THE AREA
OVERNIGHT. STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH THIS MCS AS
WELL.

08

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 249 AM CDT SUN MAY 19 2013

SHOWERS AND THUNDERSTORMS INTO WEDNESDAY THEN COOLER AND DRY INTO
NEXT WEEKEND WITH ANOTHER RAIN EVENT BY SUNDAY.

OVERVIEW...ALL SOLUTIONS AGAIN ARE ADEQUATE ON KINEMATIC OR FLOW
FIELDS BUT AS IS NORMAL WITH CONVECTION ARE HAVING DIFFICULTIES.
VERIFICATION AT 06Z SUPPORTS A 70/30 MIX OF HI-RES ECMWF/GFS. THIS
SUGGESTS PERIODS OF SHOWERS AND THUNDERSTORMS WITH POOR CONFIDENCE
ON TIMING EXCEPT FOR LIKELY DECENT ROUNDS LATE PM TODAY AND ONCE
AGAIN LATE MONDAY. RUN TO RUN VARIANCE SUPPORTS BELOW AVERAGE TO POOR
CONFIDENCE OF TIMING AND SHOWERS AND STORMS TUE/WED WITH NEXT 36-48
HOURS KEYS TO HOW LAST UPPER WAVE PASSES. MOST LOCATIONS STILL ON
TRACK TO PICK UP 1 TO 3 INCHES OR RAIN BY TIME EVENT ENDS WEDNESDAY.

MONDAY...CHANCE POPS WITH LINGERING SHOWERS AND STORMS WITH ENOUGH
HEATING AND FORCING FOR THUNDERSTORMS TO FIRE MID TO LATE PM.
CONDITIONS CONTINUE TO SUPPORT GOOD CHANCE OF SEVERE STORMS WITH
SHEAR PROFILES AND MODERATE INSTABILITY. LOCAL TOOLS CONTINUE TO
SUPPORT GOOD UNIDIRECTIONAL SHEAR FOR MIXING DOWN WINDS ALOFT FOR
WINDS OF 60-70 MPH AND ALSO ENOUGH DRY AIR ALOFT WITH WBZ OF 10 TO
11K AGL FOR LARGE HAIL UP TO 1.75 INCHES. AN ISOLATED TORNADO MAY
BE POSSIBLE WITH SOME BACKING OF SURFACE WINDS BUT THIS DOES NOT
SUGGEST ANY STRONGER OR LONGER TRACK EVENTS UNLESS WINDS BACK MORE
ALLOWING FOR MORE SCL DIRECTIONAL SHEAR. TEMPERATURES AND POPS LITTLE
CHANGE WITH HIGHS ROUGHLY 80-85 AND LOWS IN THE MID 60S. CHANCE POPS
IN THE DAY WITH LIKELY AT NIGHT AS STORMS FIRE WELL INTO THE EVENING
HOURS. RAIN AMOUNTS COULD BE LOCALLY HEAVY WITH 1-2 INCH AMOUNTS IN
THE STRONGEST STORMS WITH PW/S OF 1.25 TO 1.5 INCHES AND SOME STORM
TRAINING POTENTIAL.

TUESDAY...MORE ENERGY TO PASS ACROSS AREA WITH LOTS OF CLOUDS AND
SHOWERS AND STORMS. POOR CONFIDENCE ON MAX TEMPS DUE TO CLOUD COVERAGE
AND HOW MUCH PRECIPITATION MOVES INTO AREA OR FIRES DURING THE DAY.
GENERALLY HIGHS OF 75-80 ARE SUGGESTED BASED ON CONVECTIVE TEMPS.
KEPT MOSTLY LIKELY POPS IN THE DAY WITH CHANCE POPS OVERNIGHT BUT
TIMING IS POOR WHEN THIS NEXT ORGANIZED EVENT OCCURS. MINS AT NIGHT
IN THE LOWER 60S. MARGINAL SEVERE POTENTIAL SUGGESTED DUE TO LIMITED
INSTABILITY.

WEDNESDAY...UPPER LOW ROTATES SLOWLY OVER AREA WITH POPCORN SHOWERS
AND ISOLATED TO SCATTERED STORMS WITH MOSTLY CHANCE POPS IN THE
NORTH AND EAST SECTIONS. HIGHS MOSTLY IN THE LOWER 70S WITH MINS
FALLING INTO THE 50S AS WINDS SHIFT TO THE NORTH AS COLD FRONT
PASSES MOST AREAS BY THURSDAY MORNING.

THURSDAY AND FRIDAY...CLEARING SKIES AND SEASONABLY COOL AND
COMFORTABLE WITH HIGHS UPPER 60S TO LOWER 70S AND MINS UPPER 40S
TO LOWER 50S. MINS SATURDAY MORNING WITH SURFACE CANADIAN HIGH
PRESSURE OVERHEAD MAY NEED LOWERING BY 3+ DEGREES WITH ISOLATED
LOWER 40S POSSIBLE IN LOW LYING LOCATIONS.

SATURDAY...WARM AND UPPER DISTURBANCE FROM WEST TO INTERACT WITH
COOL AIRMASS TO BRING CLOUDS AND AREAS OF RAIN AND RAINSHOWERS WITH
STRONG EVAPORATIVE COOLING BY LATE SATURDAY INTO SUNDAY. HAVE CHANCE
POPS THAT SHOULD BR RAISED IN THE NEXT DAY OR SO WHEN TIMING ISSUES
BETTER CLARIFIED. EVENT LOOKS LIKE ANOTHER MODERATE TO LOCALLY HEAVY
RAIN EVENT.

NICHOLS

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1249 PM CDT SUN MAY 19 2013

A WARM...HUMID UNSTABLE AIRMASS AND PERIODIC UPPER LEVEL
DISTURBANCES WILL RESULT IN SEVERAL ROUNDS OF STORMS WITH POSSIBLE
SEVERE WIND GUSTS AND LARGE HAIL TODAY THROUGH MONDAY. OUTSIDE A
CLUSTER OF STORMS MOVING THROUGH MLI AND POSSIBLE DBQ EARLY THIS
AFTERNOON...THE NEXT ROUND OF STORMS WILL LIKELY MOVE IN FROM LATE
AFTERNOON INTO THIS EVENING AND TEMPO GROUPS HAVE BEEN USED TO
COVER THIS POSSIBILITY. OTHERWISE...HAZE AND FOG WILL RESULT IN
MVFR VISIBILITIES. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE
POSSIBLE LATE TONIGHT INTO MONDAY...BUT CONFIDENCE IN TIMING IS
TOO LOW TO PINPOINT IN THE TERMINAL FORECASTS AT THIS TIME.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...SHEETS
SYNOPSIS...08
SHORT TERM...08
LONG TERM...NICHOLS
AVIATION...SHEETS
Hazardous weather outlook, May 19, 3:55 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 AM CDT SUN MAY 19 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
355 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY. SEVERE STORMS WILL
BE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF
SEVERE STORMS FOR THE ENTIRE AREA.

THE MOST LIKELY FRAME FOR ANY SEVERE STORMS WOULD BE FROM 3 TO 10 PM
WITH THE PRIMARY THREAT BEING DAMAGING WINDS OVER 60 MPH AND LARGE
HAIL UP TO 1.5 INCHES.

LATE TONIGHT...MORE THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
COULD AGAIN BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL
OVER 1 INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA.  AT THIS
TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND
ENOUGH FORCING THAT MAY BE FAVORABLE FOR SEVERE STORMS...MAINLY LATE
MONDAY PM AND INTO THE OVERNIGHT HOURS.  THE PRIMARY RISKS APPEARS TO
BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A
SECONDARY CONCERN LATE MONDAY AFTERNOON.

TUESDAY...STRONG STORMS ARE POSSIBLE IN THE AFTERNOON THAT COULD
PRODUCE SMALL HAIL AND GUSTY WINDS WITH MARGINAL...LOW END SEVERE
STORMS POSSIBLE.

WEDNESDAY...ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO
LIMITED INSTABILITY.

THE STORM PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

08/NICHOLS

In the hours before

Local storm report, May 19, 12:57 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             2 SSE DAVENPORT         41.53N 90.59W
05/19/2013  M0.25 INCH       SCOTT              IA   TRAINED SPOTTER

            HEAVY RAIN WITH A SHORT BURST OF WINDS

&&

OLY
Special weather statement, May 19, 1:10 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 PM CDT SUN MAY 19 2013

IAZ042-054-066-068-ILZ001-002-007-009-015-191915-
CARROLL-CLINTON-DUBUQUE-JACKSON-JO DAVIESS-ROCK
ISLAND-SCOTT-STEPHENSON-WHITESIDE-
110 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORMS...

AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NASHVILLE TO DELMAR
TO BETTENDORF...MOVING NORTHEAST AT 65 MPH.

* THUNDERSTORMS WILL BE NEAR...
  FULTON...CORDOVA...PRINCETON AND CHARLOTTE AROUND 115 PM CDT...
  LOW MOOR...SPRINGBROOK AND PRESTON AROUND 120 PM CDT...
  ALBANY...CLINTON AND CAMANCHE AROUND 125 PM CDT...

PEA SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE
EXPECTED WITH THESE STORMS.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4248 8942 4144 9052 4193 9061 4200 9088
      4248 9060 4251 8965
TIME...MOT...LOC 1809Z 215DEG 56KT 4205 9069 4201 9054
          4162 9046

DLF
Local storm report, May 19, 1:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             3 SSE CHARLOTTE         41.92N 90.44W
05/19/2013  E0.75 INCH       CLINTON            IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL AND 30 MPH WINDS

&&

DLF
Local storm report, May 19, 1:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
150 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             NW HANOVER              42.26N 90.28W
05/19/2013  M0.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            PEA TO PENNY SIZE.

&&

GROSS
Local storm report, May 19, 2:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
203 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     3 NE WOODBINE           42.38N 90.11W
05/19/2013                   JO DAVIESS         IL   TRAINED SPOTTER

            2 INCH DIAMETER TREE LIMBS DOWN.

&&

GROSS
Local storm report, May 19, 2:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND GST     3 NNE STOCKTON          42.39N 89.98W
05/19/2013  M64 MPH          JO DAVIESS         IL   CO-OP OBSERVER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:23 AM CDTSpecial Weather StatementDVNHenderson52 min
May 19, 12:06 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island39 min
May 19, 1:10 PM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson65 min
May 19, 1:48 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson42 min
May 19, 4:52 PM CDTSpecial Weather StatementDVNHenderson68 min
May 19, 4:58 PM CDTSevere Thunderstorm WarningDVNHenderson47 min
May 19, 5:01 PM CDTSevere Thunderstorm WarningDVNHancock59 min
May 19, 5:16 PM CDTTornado WarningDVNHancock29 min
May 19, 5:27 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island48 min
May 19, 5:45 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson60 min
May 19, 6:33 PM CDTSevere Thunderstorm WarningDVNRock Island42 min
May 19, 6:44 PM CDTSpecial Weather StatementDVNHenderson, Mercer, Warren31 min
May 19, 6:57 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.